Jump to content

waverlyizzy: Weaning off Wellbutrin and Abilify


waverlyizzy

Recommended Posts

waverlyizzy

I am currently weaning off from both Wellbutrin and Abilify according to my psychiatrist's instructions, and I'm experiencing fatigue and loss of interest in doing anything.

 

When I drink some strong coffee, my ability to cope and work returns, though I don't want to be dependent on caffeine either. It's my fifth day currently of not taking any medicine at all. I was told by my doctor that to return to myself without medication, it'll take about 7 - 9 days total. I'm hoping that it's just the withdrawal of medicine that's making me feel fatigued and uninterested in things, because I don't want to be like this naturally.

 

These medicines were used to treat depression, but my doctor now suspects that I have bipolar II disorder.

 

In case things go really bad before our appointment next week, he gave me a backup prescription of Carbamazepine -- but I really don't want to take it after reading the side effects.

 

I was hoping that through exercise, I can cure my depressive episodes, just like some people have cured depression through rigorous exercise. I admit I am not exercising every day, but I did manage to run half a mile twice last week. I think I'm getting there, hopefully, and I'll try really hard. 

 

Essentially, I'm on a journey now to be medication-free and learn how to cope better without it (and I think I am more emotionally mature now, and all that needs to change is my energy levels and mood).

Edited by scallywag
tags

Prozac (20mg): Oct 2016 - Nov 2016 

Wellbutrin (200mg): Nov 2016 - May 2017 

Abilify (2mg): April 2017 - May 2017 

Link to post

Welcome Waverlyizzy

It would help the moderators if you could put your dosages in the drug sig as well. Were you on anything prior to oct 16?

'Weaning' seems to be the latest jargon word from the medical profession ...no doubt suggested vocab from pharma.

 

Good for you for doing your own research and making a great decision not to take the carba.

 

Can you get the book 'anatomy of an epidemic' by Whitaker.

 

Be careful with the exercise i found that in wdl it triggered panic attacks. Just be aware of that.

It can take many many months for wdl symptoms to recede when one has tapered too fast. You havent said how you tapered but going by things said by your doc i would guess it was a misinformed taper.

 

You will have to be patient if you are drug free. Keep yourself safe and keep away from doctors imo.

 

This intro thread can be your recovery iatrogenic story and for others also on this journey it will be a privelege for us to follow yourstory.

 

nz11. 

Thought for the day: Lets stand up, and let’s speak out , together. G Olsen

We have until the 14th. Feb 2018. 

URGENT REQUEST Please consider submitting  for the petition on Prescribed Drug Dependence and Withdrawal currently awaiting its third consideration at the Scottish Parliament. You don't even have to be from Scotland. By clicking on the link below you can read some of the previous submissions but be warned many of them are quite harrowing.

http://www.parliament.scot/GettingInvolved/Petitions/PE01651   

Please tell them about your problems taking and withdrawing from antidepressants and/or benzos.

Send by email to petitions@parliament.scot and quote PE01651 in the subject heading. Keep to a maximum of 3 sides of A4 and you can't name for legal reasons any doctor you have consulted. Tell them if you wish to remain anonymous. We need the numbers to help convince the committee members we are not isolated cases. You have until mid February. Thank you

Recovering paxil addict

None of the published articles shed light on what ssri's ... actually do or what their hazards might be. Healy 2013. 

This is so true, with anything you get on these drugs, dependance, tapering, withdrawal symptoms, side effects, just silent. And if there is something mentioned then their is a serious disconnect between what is said and reality! 

  "Every time I read of a multi-person shooting, I always presume that person had just started a SSRI or had just stopped."  Dr Mosher. Me too! 

Over two decades later, the number of antidepressant prescriptions a year is slightly more than the number of people in the Western world. Most (nine out of 10) prescriptions are for patients who faced difficulties on stopping, equating to about a tenth of the population. These patients are often advised to continue treatment because their difficulties indicate they need ongoing treatment, just as a person with diabetes needs insulin. Healy 2015

I believe the ssri era will soon stand as one of the most shameful in the history of medicine. Healy 2015

Let people help people ... in a natural, kind, non-addictive (and non-big pharma) way. J Broadley 2017

 

 

Link to post
waverlyizzy

Hi, nz11, 

 

Thank you so much for your kind reply. I will check out the book that you recommended.

I have been on 200 mg of Wellbutrin and 2 mg of Abilify. After taking it consistently everyday, I took half of the doses for both medicines for one day, and then stopped taking it altogether. This is something my doctor said was fine, since I wanted to get off the medication as fast as possible due to the awful side effects of Abilify and the lack of purpose of the Wellbutrin. 

 

Do you really think I shouldn't trust doctors?

 

Best, 

WaverlyIzzy

Prozac (20mg): Oct 2016 - Nov 2016 

Wellbutrin (200mg): Nov 2016 - May 2017 

Abilify (2mg): April 2017 - May 2017 

Link to post
  • 3 weeks later...
  • Moderator Emeritus

Hi Waverlyizzy, welcome to SA. I am so sorry that we mods did not see your post, but thanks to NZ11 for responding. 

 

How are you now?  Doctors rarely know anything about withdrawal and think you can give up the drugs they prescribe easier than giving up cola! 

I hope he didn't give you other drugs when you went to see him.

 

Did you take the carbamazepine? 

Why does he suspect bipolar? 

Many of us here were misdiagnosed with bipolar when we were suffering from the side effects of the drugs. 

 

We would recommend reinstating to stabilise then, when you are stable you can start a slow and safe taper. 

 

About reinstating

 

http://survivingantidepressants.org/index.php?/topic/7562-about-reinstating-and-stabilizing-to-reduce-withdrawal-symptoms/

 

What is withdrawal

 

http://survivingantidepressants.org/index.php?/topic/603-what-is-withdrawal-syndrome/

 

Withdrawal or relapse

 

http://survivingantidepressants.org/index.php?/topic/14870-withdrawal-or-relapse-or-something-else/

 

I do hope you are ok. 

**I am not a medical professional, if in doubt please consult a doctor with withdrawal knowledge.

 

 

Different drugs occasionally (mostly benzos) 1976 - 1981 (no problem)

1993 - 2002 in and out of hospital. every type of drug + ECT. Staring with seroxat

2002  effexor. 

Tapered  March 2012 to March 2013, ending with 5 beads.

Withdrawal April 2013 . Reinstated 5 beads reduced to 4 beads May 2013

Restarted taper  Nov 2013  

OFF EFFEXOR Feb 2015    :D 

Tapered atenolol and omeprazole Dec 2013 - May 2014

 

Tapering tramadol, Feb 2015 100mg , March 2015 50mg  

 July 2017 30mg.  May 15 2018 25mg

Taking fish oil, magnesium, B12, folic acid, bilberry eyebright for eye pressure. 

 

My story http://survivingantidepressants.org/index.php?/topic/4199-hello-mammap-checking-in/page-33

 

Lesson learned, slow down taper at lower doses. Taper no more than 10% of CURRENT dose if possible

 

 

Link to post

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now
×
×
  • Create New...

Important Information

Terms of Use Privacy Policy